Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 73, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 31, 2025, 5:39 AM EDT for Lake County, Seminole County, Volusia County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2025, 5:39 AM EDT (09:39 UTC)
- Expired
- May 31, 2025, 6:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WUUS52 KMLB 310939
SVRMLB
FLC069-117-127-311015-
/O.NEW.KMLB.SV.W.0073.250531T0939Z-250531T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
539 AM EDT Sat May 31 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Seminole County in east central Florida...
Northeastern Lake County in east central Florida...
Central Volusia County in east central Florida...
* Until 615 AM EDT.
* At 539 AM EDT, a severe thunderstorm was located over Cassia,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Deltona, Port Orange, Sanford, DeLand, and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2908 8149 2911 8100 2870 8101 2875 8142
2876 8141 2878 8142 2879 8160
TIME...MOT...LOC 0939Z 268DEG 36KT 2889 8143
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil2 follow-up statements
015
WWUS52 KMLB 310952
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
552 AM EDT Sat May 31 2025
FLC069-117-127-311015-
/O.CON.KMLB.SV.W.0073.000000T0000Z-250531T1015Z/
Seminole FL-Lake FL-Volusia FL-
552 AM EDT Sat May 31 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR CENTRAL SEMINOLE...EAST CENTRAL LAKE AND CENTRAL VOLUSIA
COUNTIES...
At 552 AM EDT, a severe thunderstorm was located over DeBary, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Deltona, Port Orange, Sanford, DeLand, and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2908 8129 2911 8100 2870 8101 2875 8142
2876 8141 2878 8142 2879 8160 2890 8141
TIME...MOT...LOC 0952Z 268DEG 35KT 2885 8132
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil159
WWUS52 KMLB 311013
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
613 AM EDT Sat May 31 2025
FLC069-117-127-311023-
/O.EXP.KMLB.SV.W.0073.000000T0000Z-250531T1015Z/
Seminole FL-Lake FL-Volusia FL-
613 AM EDT Sat May 31 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEMINOLE...EAST
CENTRAL LAKE AND CENTRAL VOLUSIA COUNTIES WILL EXPIRE AT 615 AM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2908 8129 2911 8100 2870 8101 2875 8142
2876 8141 2878 8142 2879 8160 2890 8141
TIME...MOT...LOC 1013Z 268DEG 36KT 2886 8110
$$
HeilWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:31 AM EDT, 2 hours 8 minutes earlier. Its key messages:
- Issued at 331 AM EDT Sat May 31 2025
- Broken band of showers and lightning storms (60-70% coverage) will push across the I-4 corridor early this morning, Brevard and Osceola thru mid-morning, and Okeechobee County & the Treasure Coast late morning-early afternoon, all ahead of a late season "cool" front. Today carries a Marginal Risk (beginning north and ending south) of marginally severe wind gusts (60+ mph), small hail, and brief urban flooding from stronger storms.
- The front stalls over south Florida by Sunday, limiting rain and storm chances mainly to the Treasure Coast and southern Space Coast to close out the weekend.
- Seasonably warm to hot conditions persist into next week, with a brief drop in humidity across the I-4 corridor late this weekend as drier air filters in briefly behind the front.
Area forecast discussion, May 31, 3:31 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 331 AM EDT Sat May 31 2025 ...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER... .KEY MESSAGES... Issued at 331 AM EDT Sat May 31 2025 - Broken band of showers and lightning storms (60-70% coverage) will push across the I-4 corridor early this morning, Brevard and Osceola thru mid-morning, and Okeechobee County & the Treasure Coast late morning-early afternoon, all ahead of a late season "cool" front. Today carries a Marginal Risk (beginning north and ending south) of marginally severe wind gusts (60+ mph), small hail, and brief urban flooding from stronger storms. - The front stalls over south Florida by Sunday, limiting rain and storm chances mainly to the Treasure Coast and southern Space Coast to close out the weekend. - Seasonably warm to hot conditions persist into next week, with a brief drop in humidity across the I-4 corridor late this weekend as drier air filters in briefly behind the front. && .DISCUSSION... Issued at 331 AM EDT Sat May 31 2025 Current-tonight...Weak "cool" frontal boundary dropping southward across north FL early this morning. Out ahead of this feature, a broken band of showers and embedded lightning storms is moving east/southeast across north-central FL. The convection will continue to press southward arriving across the I-4 corridor ahead of sunrise, into Osceola/Brevard counties ahead of/thru mid- morning, finally Okeechobee County & the Treasure Coast late morning/early afternoon. Mid-level energy will aid this system as it passes south. Most probable impacts include lightning strikes, gusty winds 35-55 mph locally - few gusts to around 60 mph in play, torrential downpours, and perhaps some small hail. The strong to marginally severe storm threat will end, from north to south, as the storms through. Any one location may experience 1-2 hrs (max) of storm activity, though lighter debris rain could last a bit longer. With mainly cloud conditions, skies will gradually improve thru late afternoon/early evening (north-south). Clouds/precip will limit high temps, though it will remain humid. Max temps forecast in the M80s with a few U80s sprinkled in. Outside of showers and storms, expect mainly SW/W/WNW winds 8-15 mph (highest along the Space/Treasure coasts). The front does not make a clean passage southward and becomes quasi-stationary near Lake Okee. With ample moisture south of Orlando, energy aloft and proximity to front - expect some renewed convection tonight (esp late) generally south Brevard-Osceola southward. Locally heavy rainfall will be possible late tonight into early Sun morning. Conditions humid, again, tonight with lows well into the 60s to L70s. SW/W winds light this evening and overnight. Sun-Sun Night...The pattern remains unsettled with the front aligned east-west across the Lake Okee region early in the period. We continue with some "troughiness" aloft and deep moisture, with PWATs around 2 inches south-central FL. While we do advertise PoPs (20-30pct) across the I-4 corridor, greatest precip chances extend southward (60-80pct) toward Okeechobee County and the Treasure Coast. The moisture/precip gradient will remain rather tight. Some locally heavy rainfall will be possible here - esp early. Main storm impacts continue to be gusty winds, lightning strikes, locally heavy rainfall, and small to coin-size hail. The pressure gradient remains rather weak so we will see some variation in wind component, but generally SSW/SW outside of convection. Winds could back more S/SE toward the coast. Max temps return to U80s to potentially a few L90s. Lows continue near seasonal with conditions muggy. Mon-Mon Night...A vigorous mid-level trough is forecast to pass across the FL peninsula on Mon. Temps at 500mb will average -9C to - 11C and moisture return northward could be key to another active day for esp afternoon-evening lightning storms. For now have 30-50pct across the I-4 corridor and 50-80pct south thru Martin County - where moisture is deepest. Sea/lake breeze, convective boundary interactions will all play a role as well. WRLY steering flow still favors late day convection across the eastern peninsula. Locally heavy rainfall will again be possible esp our southern coverage warning area. Activity will wind down and push off the coast during the evening. Even with considerable cloudiness forecast, afternoon temps will recover into the U80s and perhaps a few L90s if enough sunshine can occur. Overnight lows remain consistent. Tue-Fri...As mid/upper level troughing pushes off/away from the Eastern Seaboard, shortwave ridging builds across the Gulf Coast States, southeast U.S., and north FL. At the surface, high pressure centered over the mid Atlc States builds into the western Atlc with associated ridge axis gradually building back across north FL. Deepening moisture gradually builds back into the area. Mainly SCT afternoon/evening convection forecast each day. Storm steering becomes light and somewhat variable into mid-week. E/SE winds will be common during the day with speeds 5-10 mph and higher along the coast, with the ECSB developing and pushing inland. Seasonably warm temperatures prevail through the period, with afternoon highs in the U80s to L90s. && .MARINE... Issued at 331 AM EDT Sat May 31 2025 Today-Wed...A weak late-season "cool" front slides southward and becomes quasi-stationary today across the southern waters. This boundary will be preceded by a broken band of showers/embedded lightning storms that will move into the Volusia waters ahead of sunrise, Brevard waters thru mid-morning, and Treasure Coast waters late morning-early afternoon. A few strong to marginally severe storms will be possible. Primary impacts will be cloud-to- water lightning strikes, gusty to locally strong wind gusts, torrential downpours, and small hail. The front is forecast to gradually dissipate early next week as high pressure builds over the Southeast U.S. SW/W winds slacken later this afternoon into Sun, slowly turning from W to S at around 10 kts. Early next week winds become onshore (E/SE). Initial seas 2-4 ft this morning into early afternoon subside to 1-2 ft Sun night thru early next week. && .AVIATION... (06Z TAFs) Issued at 126 AM EDT Sat May 31 2025 MCO IMPACTS: - Band of lightning storms expected around Greater Orlando between 31/11-31/13Z. TEMPO MVFR/IFR within the storms. - 20-30% chance of wind gusts 35+ KT. A late-season cold front slips down the peninsula today, sparking bands of showers and storms that should sweep southeast over all terminals. Timing: Greater Orlando in the 10-13Z timeframe before reaching the Treasure Coast terminals 14-17Z. Lightning, wind gusts 35+ KT, and temporary VIS and CIG restrictions are the primary aviation hazards from this activity. The band of storms shifts to our south late in the afternoon, and there is low confidence in convective redevelopment after 20Z so we have left it out of the TAF at this time. Additional showers/storms redeveloping over southern terminals just beyond TAF period. SW winds become westerly 6-12 KT today outside of convection. && .FIRE WEATHER... Issued at 331 AM EDT Sat May 31 2025 Post-frontal (drier) conditions on Sun will drive min aftn RH values to 35-40pct north/west of I-4. Otherwise, scattered (occasionally numerous) coverage of lightning storms remain in the forecast into early next week. A few storms could be strong to marginally severe. For today, an early start as a pre-frontal band of showers/embedded storms drop south to the I-4 corridor thru sunrise, slowly pushing south thru the remainder of the morning and early afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 67 88 69 / 40 0 10 20 MCO 85 71 88 72 / 60 10 30 30 MLB 85 71 87 72 / 70 30 40 40 VRB 86 70 87 70 / 70 40 60 50 LEE 85 69 89 71 / 40 0 10 20 SFB 86 69 90 71 / 60 10 20 20 ORL 85 71 90 72 / 60 10 30 30 FPR 87 69 87 70 / 70 50 70 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Sedlock AVIATION...Heil
In the hours before
Special weather statement, May 31, 4:38 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
438 AM EDT Sat May 31 2025
FLZ041-044-310915-
Northern Lake County FL-Inland Volusia FL-
438 AM EDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES THROUGH 515 AM EDT...
At 438 AM EDT, Doppler radar was tracking a strong thunderstorm over
Juniper Springs, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pierson, DeLeon Springs, Barberville, Lake George, and Eldridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2926 8142 2926 8133 2909 8130 2904 8166
2905 8166 2905 8164 2928 8164 2930 8165
2931 8167 2932 8168 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 0838Z 259DEG 26KT 2918 8169
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, May 31, 5:19 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
519 AM EDT Sat May 31 2025
FLZ041-044-046-310945-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
519 AM EDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SEMINOLE...NORTHEASTERN
LAKE AND CENTRAL VOLUSIA COUNTIES THROUGH 545 AM EDT...
At 519 AM EDT, Doppler radar was tracking a strong thunderstorm over
Paisley, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Port Orange, Sanford, DeLand, and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2896 8170 2896 8166 2905 8166 2905 8164
2909 8164 2912 8104 2911 8103 2874 8111
2885 8176
TIME...MOT...LOC 0919Z 269DEG 36KT 2895 8152
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:38 AM EDT | Special Weather Statement | MLB | Flagler | 37 min |
| May 31, 5:19 AM EDT | Special Weather Statement | MLB | Volusia | 26 min |
| May 31, 5:47 AM EDT | Special Weather Statement | MLB | Lake | 28 min |
| May 31, 5:56 AM EDT | Special Marine Warning | MLB | 94 min | |
| May 31, 6:04 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 41 min |
| May 31, 6:09 AM EDT | Special Weather Statement | MLB | Seminole | 36 min |
| May 31, 6:25 AM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| May 31, 6:30 AM EDT | Special Weather Statement | MLB | Orange | 45 min |
| May 31, 6:52 AM EDT | Special Marine Warning | MLB | 83 min | |
| May 31, 7:02 AM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| May 31, 7:15 AM EDT | Special Weather Statement | MLB | Osceola | 30 min |
| May 31, 7:27 AM EDT | Special Marine Warning | MLB | 63 min | |
| May 31, 7:38 AM EDT | Severe Thunderstorm Warning | MLB | Osceola | 21 min |
| May 31, 7:44 AM EDT | Special Weather Statement | MLB | Brevard, Osceola | 31 min |
| May 31, 10:38 AM EDT | Special Marine Warning | MLB | 37 min | |
| May 31, 12:09 PM EDT | Special Marine Warning | MLB | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.